MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft detachment occurred.This 2.50mm x 12mm maverick balloon catheter was selected for a percutaneous coronary intervention.During removal from the lesion difficulties were encountered and the distal end of the balloon became stuck inside the guide catheter and broke.If was noted that the balloon was deflated prior to removal.No patient complications were reported.
 
Event or Problem Description
It was reported that a shaft detachment occurred.This 2.50mm x 12mm maverick balloon catheter was selected for a percutaneous coronary intervention.During removal from the lesion difficulties were encountered and the distal end of the balloon became stuck inside the guide catheter and broke.If was noted that the balloon was deflated prior to removal.No patient complications were reported.It was further reported that the lesion was 90-99% stenosed, without a significant bend and located in the first marginal.The lesion was treated via shockwave treatment but the convey guide catheter was not stable so they selected this maverick balloon catheter which was put over another manufacturers guidewire for back up support.During withdrawal through the forearm significant resistance was met and the maverick became stuck inside the middle of the convery guide catheter, they attempted to remove the device by using another manufactures balloon catheter, without success.They removed all the devices from the patient, rinsed the guide catheter and the last piece of the maverick device was removed from the patient.The device was completely removed from the patient and the patient status is ok.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a maverick 2 mr balloon catheter.The device was visually and microscopically examined.There was contrast and blood in the inflation lumen and balloon.There was blood in the guidewire lumen, and the shaft had numerous kinks.27.5cm from the tip of the device, the shaft was separated.The ends of the separation were jagged indicating the shaft was torn.The inflation lumen on the proximal end of the separation was stretched down for a total length of 32.7cm.The shaft of the distal portion of the separation was stretched including both the inflation lumen and guidewire.The balloon was loosely folded.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12591886
Report Number2134265-2021-12584
Device Sequence Number19905952
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0026631942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/13/2021
12/14/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/21/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown